MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN 12MM HEIGHT SIZE F ARTICULAR SURFACE; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN 12MM HEIGHT SIZE F ARTICULAR SURFACE; PROSTHESIS, KNEE
Catalog Number 00588006012
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign country: germany.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial right knee surgery on an unknown date.Subsequently, the patient fell and the rhk axle pin came loose and the patient was revised.The axle pin and inlay were replaced.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a2; b3; b4; b5; b6; b7; d1; d2; d6; d10; e1; g1; g3; g6; h1; h2; h6.D10: unknown - unknown nexgen rhk femoral component - unknown.Unknown - unknown nexgen offset stem - unknown.Unknown - unknown nexgen nonmodular tibial component - unknown.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was further reported that the patient underwent an initial right total knee arthroplasty.Approximately 3 years post-op, the patient was revised due to loosening and disconnection of the hinge coupling.It was noted during the revision that there was no connection of the hinge to the tibial component due to the loosening of the hinge screw.The articular surface was exchanged with a new screw placed without complications.Attempts have been made and all available information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d1; d2; d4; g1; g3; g4; g6; h1; h2; h4.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h4; h6.The event is confirmed.Visual examination of the articular surface identified signs of use and implantation in the form of gouges and wear.Evaluation of the hinge extension post found wear and damage to the threaded portion of the implant.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: pre-revision operative notes noted a diagnosis of loosening of the coupling mechanism following implantation of a revision prosthesis right knee joint rhk zimmer.Imaging revealed detection of a disconnection of the coupling of the coupled knee prosthesis revision surgical notes noted pus and fibrin deposits found in the knee joint and samples were sent to path with no suspicion of infection.The surgeon noted loosening of the fixation hinge screw which had no connection to the tibial component.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN 12MM HEIGHT SIZE F ARTICULAR SURFACE
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22197468
Report Number0001822565-2025-01907
Device Sequence Number9227625
Product Code JWH
UDI-Device Identifier00889024199422
UDI-Public(01)00889024199422(17)260118(10)64924250
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/18/2026
Device Catalogue Number00588006012
Device Lot Number64924250
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer07/15/2025
08/18/2025
10/06/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/30/2025
08/21/2025
10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexMale
Patient Weight110 KG